Texas, 2021Wildfire in Texas, September 26, 2021
September 26, 2021 · NWS FWD · 1 event in 1 county or zone
A large grassfire burned 750 acres in Jack County just to the north of Jacksboro.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large grassfire burned 750 acres in Jack County just to the north of Jacksboro.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 26, 2:42 PM CST, 18 minutes earlier.
Area forecast discussion, Sep 26, 2:42 PM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
342 PM CDT Sun Sep 26 2021
...New Long Term...
.SHORT TERM... /Issued 1151 AM CDT Sun Sep 26 2021/
/Today through Monday Night/
Another spectacular afternoon is expected across North and Central
Texas with some passing high clouds, temperatures near 90 degrees,
low humidity, and a light south wind. Dewpoints in the upper 40s
will result in humidity values around 25% this afternoon. This
along with a slight uptick in wind speed will lead to an elevated
grass fire threat through the afternoon. Otherwise, it will remain
quiet.
GOES total precipitable water imagery shows much higher moisture
content still confined to the west-central Gulf this afternoon,
but this moisture will gradually be pulled northward overnight
tonight to near the TX Coastline in response to an approaching
upstream shortwave. Monday should feature similar conditions to
today, although there will be a slight increase in humidity
through the afternoon along with an increase in mid and high level
cloud cover. The real surge of moisture will arrive after dark
where 70+ dewpoints spread north toward the Red River along and
east of I-35. Highs on Monday will top out near 90 with overnight
lows Monday night considerably warmer in the upper 60s and lower
70s.
Dunn
&&
.LONG TERM... /NEW/
/Tuesday Through Next Weekend/
Month-to-date precipitation totals are below normal across all of
North and Central Texas, with much of the region having seen
little to no measurable rainfall the entire month. But a
transition to a wet pattern will allow parched areas to get a
significant boost to monthly totals during the final few days of
September.
Our first rainmaker, currently making eastward progress through
Arizona and Sonora, will continue to enhance the low-level moist
advection across the Lone Star State. A blanket of stratus may be
in place at daybreak Tuesday morning, but an unseasonably warm
boundary layer should help these clouds to steadily erode. The
approaching upper low will increase its poleward motion once it
emerges from the higher terrain of the Desert Southwest. As it
becomes an open wave on the High Plains, it will send a spoke of
energy through our western/northwestern zones late in the day.
Although well separated from the parent trough, this impulse will
have sufficient lift to produce scattered showers and
thunderstorms across much of North and Central Texas during the
afternoon hours Tuesday. The most favorable shear will be in our
western zones where steady south winds will reinforce boundary
layer moisture in tandem with optimal surface heating. As a
result, a few strong storms will be possible, generally west and
northwest of the Dallas/Fort Worth Metroplex.
Turbulent southwesterly flow will continue Tuesday night when
additional ripples may reintroduce elevated showers and isolated
storms. A well resolved shortwave will arrive about 24 hours
after the first, this one digging deeper into the state, resulting
in more widespread convection during the daylight hours Wednesday.
Areas along and east of the I-35 corridor will likely be inhibited
by cloud cover, but if updrafts are able to tap the full potential
of extraordinary precipitable water values, brief heavy rain may
accompany some of the cells. While some training may occur,
adequate storm motion and low soil moisture should preclude
significant flooding concerns. Similar to Tuesday, a few more
robust surface-based storms will again be possible across the
warmer/sunnier western zones at peak heating Wednesday afternoon.
Multiple days of warm/moist advection well into the Central and
Northern Plains will sharpen a frontal boundary on the High
Plains. The front will surge into the Southern Plains, reaching
North Texas on Thursday. But as a new upper low deepens across the
Desert Southwest, the boundary will likely hang up. However, it
may serve as a focus for renewed development as additional spokes
of energy move overhead. A cloudier and rain-cooled boundary layer
should limit the potential for strong storms, but additional
rounds of heavy rain may begin to swell some creeks and streams
late in the week. While the upper low may not fully cut off from
the polar flow, it will only make slow progress eastward,
maintaining rain chances into the upcoming weekend.
25
&&
.AVIATION... /Issued 1151 AM CDT Sun Sep 26 2021/
/18Z TAFs/
VFR will prevail through the period although there will be a
gradual increase in high level cloud cover through Monday. Any
MVFR cigs overnight tonight should remain well removed from North
Texas, closer to the coast. South winds around 10 kt today will
increase to 10-15 kt on Monday.
Dunn
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 91 66 90 71 90 / 0 0 0 5 30
Waco 89 62 89 71 91 / 0 0 0 5 30
Paris 89 62 89 67 87 / 0 0 0 5 30
Denton 91 61 91 67 90 / 0 0 0 5 30
McKinney 91 62 89 68 89 / 0 0 0 0 30
Dallas 91 67 90 73 91 / 0 0 0 0 30
Terrell 90 62 89 69 89 / 0 0 0 5 30
Corsicana 90 62 90 71 90 / 0 0 0 5 30
Temple 90 60 90 68 91 / 0 0 0 5 40
Mineral Wells 90 59 90 66 89 / 0 0 0 5 30
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Sep 26, 2:43 PM CST, 17 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
343 PM CDT Sun Sep 26 2021
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
343 PM CDT Sun Sep 26 2021
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There will be an elevated fire weather threat mainly west of I-35 on
Monday.
Daily thunderstorm chances will begin on Tuesday and continue into
next weekend. Although the potential for organized severe
thunderstorms is low, a few strong storms could produce gusty winds
and heavy rainfall during this time period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Wildfire, Jack
- When
- September 26, 3:00 PM CST to 9:00 PM CST
- Where
- Jack forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
A grassfire in Jack County burned 750 acres. The fire was located along Red Road and Highway 59 to the north of Jacksboro. No structures were reported damaged.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Dense Fog in Eastern Pacific Coastal Waters, September 26, 20212 deaths · 1 event
- Rip Current in Puerto Rico, September 26, 20211 death · 1 event
- Flash Flooding in Maine, September 26, 2021$20,000 · 2 events
- Flash Flooding in Arizona, September 26 to 27, 20214 events
- Flash Flooding in Maine, September 26, 20212 events
- Marine Thunderstorm Wind in Gulf of Mexico, September 26, 20211 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 981913.